Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 77, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 26, 2016, 8:24 PM CDT for Concho County, Tom Green County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2016, 8:24 PM CDT (01:24 UTC)
- Expired
- Apr 26, 2016, 9:15 PM CDT
- In force
- 51 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Concho County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 24 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 2:32 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 1.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2806 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1552 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 17.9
The text
As transmitted.
192
WUUS54 KSJT 270124
SVRSJT
TXC095-451-270215-
/O.NEW.KSJT.SV.W.0077.160427T0124Z-160427T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
824 PM CDT TUE APR 26 2016
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN TOM GREEN COUNTY IN WEST CENTRAL TEXAS...
SOUTHWESTERN CONCHO COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 915 PM CDT
* AT 822 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
CHRISTOVAL...MOVING EAST AT 35 MPH. ANOTHER SEVERE THUNDERSTORM
WAS LOCATED JUST WEST OF VANCOURT...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN TOM GREEN AND SOUTHWESTERN CONCHO COUNTIES...INCLUDING
THE FOLLOWING LOCATIONS: VICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR WEST CENTRAL
TEXAS.
LAT...LON 3118 10056 3151 10005 3109 9994 3109 10053
TIME...MOT...LOC 0122Z 259DEG 33KT 3114 10042
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
031
WWUS54 KSJT 270136
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
836 PM CDT TUE APR 26 2016
TXC095-451-270215-
/O.CON.KSJT.SV.W.0077.000000T0000Z-160427T0215Z/
TOM GREEN TX-CONCHO TX-
836 PM CDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHEASTERN TOM GREEN AND SOUTHWESTERN CONCHO COUNTIES...
AT 835 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
CHRISTOVAL...MOVING EAST AT 35 MPH. ANOTHER SEVERE THUNDERSTORM WAS
LOCATED 5 MILES SOUTH OF VANCOURT...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
EOLA...VANCOURT AND VICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR WEST CENTRAL
TEXAS.
LAT...LON 3120 10046 3148 10005 3109 9994 3109 10046
TIME...MOT...LOC 0135Z 250DEG 23KT 3117 10035
HAIL...1.00IN
WIND...60MPH
$$698
WWUS54 KSJT 270146
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
846 PM CDT TUE APR 26 2016
TXC095-451-270215-
/O.CON.KSJT.SV.W.0077.000000T0000Z-160427T0215Z/
TOM GREEN TX-CONCHO TX-
846 PM CDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHEASTERN TOM GREEN AND SOUTHWESTERN CONCHO COUNTIES...
AT 845 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF
VANCOURT...OR 15 MILES EAST OF CHRISTOVAL...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
EOLA...VANCOURT AND VICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR WEST CENTRAL
TEXAS.
LAT...LON 3121 10038 3148 10005 3109 9994 3110 10035
TIME...MOT...LOC 0145Z 259DEG 33KT 3119 10024
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 6:59 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Apr 26, 6:59 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion...UPDATED National Weather Service SAN ANGELO TX 659 PM CDT TUE APR 26 2016 .AVIATION... /00Z TAFS/ A strong to severe QLCS is moving east across the Big Country, with the trailing portion across eastern Coke County. Other scattered showers and thunderstorms are developing north of Ozona and just west of San Angelo. The KABI ASOS recorded a 55 knot wind gust at 644 pm. The QLCS will continue moving east through the rest of the Big Country through late evening. Other storms could develop further and strengthen near and southwest of San Angelo. Addition thunderstorm development could occur into the night farther east and south across west central Texas. Outside of convective activity, VFR conditions are expected. All convection should be out of west central Texas by 3 AM. Generally clear skies are expected during the day Wednesday with west winds 10-15 knots. && .PREV DISCUSSION... /issued 343 PM CDT TUE APR 26 2016/ SHORT TERM... (Tonight) ..Large Hail and Damaging Winds and Tornadoes This Evening... A dryline and strong upper dynamics will combine to continue thunderstorms this evening. With surface based CAPE values around 4000 J/Kg across many of our eastern counties this afternoon, any thunderstorms which develop will rapidly intensify. The dryline this afternoon extends just west of a line from near Ozona to Sweetwater. Thunderstorms have developed along and near this dryline and will move into our western counties within an hour. Movement will be toward the northeast. Based on all indicators, the greatest tornado threat lies mainly along and northeast of a line from Haskell, to Abilene, to Coleman, to Brownwood. In addition, very large hail is possible northeast of this line. We have issued Tornado watch number 109, which continues until midnight CDT tonight, and includes those counties lying along and east or northeast of a line from Haskell, to Roby, to San Angelo, to San Saba. Later tonight, a Pacific cold front will push from west to east across West Central Texas and bring another round of thunderstorms. As this front moves across West Central Texas, thunderstorms will form a line, and this line will extend from north to south across most of West Central Texas. (Wednesday) ..Dry and Cooler... The Pacific front will quickly push convection east of West Central Texas and bring drier air, along with slightly cooler temperatures. High tomorrow will be mainly in the mid to upper 80s. winds will be mainly from the west in the 10 to 15 mph range. LONG TERM... (Wednesday night through Tuesday) Generally dry conditions are expected on Thursday ahead of the next approaching upper level shortwave trough. High temperatures Thursday afternoon are forecast to be in the upper 80s to near 90. Rain chances will increase Thursday night across the area as the aforementioned upper level trough moves closer and large scale lift results in scattered showers and thunderstorms. A few strong to severe thunderstorms are possible. Friday afternoon, a Pacific front will move through West Central Texas, with scattered showers and thunderstorms developing along and ahead of this feature. This will result in a better chance of strong to severe thunderstorms, especially across the eastern half of the forecast area. In addition, locally heavy rainfall will be possible. Highs on Friday will mainly be in the mid to upper 80s. Generally dry conditions are expected this weekend, with highs mainly in the upper 70s to mid 80s, and overnight lows in the 50s. The next upper level trough will approach the Southern Plains early next week. Differences continue in the exact timing and track of this system, but a wetter/cooler pattern looks likely for the first part of next week. Daniels && .PRELIMINARY POINT TEMPS/POPS... Abilene 55 85 57 88 / 40 0 0 10 San Angelo 52 88 55 90 / 20 0 0 10 Junction 53 88 52 88 / 60 5 0 20 && .SJT Watches/Warnings/Advisories... None. &&
Hazardous weather outlook, Apr 26, 3:52 PM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 352 PM CDT TUE APR 26 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-272100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 352 PM CDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS THIS AFTERNOON AND EVENING WILL HAVE A VERY HIGH POTENTIAL OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. TORNADOES ARE ANOTHER SIGNIFICANT THREAT...ESPECIALLY FOR LOCATIONS ALONG AND NORTHEAST OF A LINE FROM HASKELL...TO ABILENE...TO COLEMAN...TO BROWNWOOD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE ACROSS WEST CENTRAL TEXAS THURSDAY THROUGH FRIDAY NIGHT...LINGERING OVER THE NORTHWEST HILL COUNTRY ON SATURDAY. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE AREA THURSDAY AND FRIDAY. THE MAIN SEVERE WEATHER HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WE WILL NEED SPOTTERS THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Apr 26, 7:19 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
719 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM HAIL 2 N DRASCO 32.11N 99.99W
04/26/2016 E1.00 INCH TAYLOR TX STORM CHASER
&&
EVENT NUMBER SJT1600082
PMLocal storm report, Apr 26, 7:37 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
737 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM HAIL CLYDE 32.40N 99.50W
04/26/2016 E1.00 INCH CALLAHAN TX TRAINED SPOTTER
QUARTER SIZE HAIL WAS REPORTED
&&
EVENT NUMBER SJT1600083
19Local storm report, Apr 26, 7:56 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
756 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM HAIL NOVICE 31.99N 99.62W
04/26/2016 E1.00 INCH COLEMAN TX TRAINED SPOTTER
QUARTER SIZE HAIL WAS REPORTED
&&
EVENT NUMBER SJT1600084
19Local storm report, Apr 26, 8:00 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
800 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM HAIL CHRISTOVAL 31.19N 100.50W
04/26/2016 E1.00 INCH TOM GREEN TX TRAINED SPOTTER
QUARTER SIZE HAIL WAS REPORTED
&&
EVENT NUMBER SJT1600085
19Local storm report, Apr 26, 8:02 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
802 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TORNADO HAMLIN 32.88N 100.13W
04/26/2016 JONES TX LAW ENFORCEMENT
&&
EVENT NUMBER SJT1600086
PMLocal storm report, Apr 26, 8:19 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
819 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM HAIL CROSS PLAINS 32.13N 99.17W
04/26/2016 E1.75 INCH CALLAHAN TX TRAINED SPOTTER
GOLFBALL SIZE HAIL WAS REPORTED
&&
EVENT NUMBER SJT1600087
19The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:03 PM CDT | Special Weather Statement | SJT | Runnels | 42 min |
| Apr 26, 7:03 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 42 min |
| Apr 26, 7:08 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coke, Coleman, Runnels, Taylor | 52 min |
| Apr 26, 7:40 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 35 min |
| Apr 26, 7:50 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher | 40 min |
| Apr 26, 7:51 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 39 min |
| Apr 26, 7:59 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels, Taylor | 46 min |
| Apr 26, 8:12 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 48 min |
| Apr 26, 8:31 PM CDT | Special Weather Statement | SJT | Runnels | 44 min |
| Apr 26, 8:41 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 49 min |
| Apr 26, 8:43 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 47 min |
| Apr 26, 8:58 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels | 32 min |
| Apr 26, 9:03 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 42 min |
| Apr 26, 9:07 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 53 min |
| Apr 26, 9:15 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard, Schleicher | 45 min |
| Apr 26, 9:26 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 49 min |
| Apr 26, 9:47 PM CDT | Special Weather Statement | SJT | McCulloch | 43 min |
| Apr 26, 9:50 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Menard | 25 min |
| Apr 26, 9:59 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 31 min |
| Apr 26, 10:18 PM CDT | Special Weather Statement | SJT | McCulloch | 57 min |
| Apr 26, 10:26 PM CDT | Special Weather Statement | SJT | Brown | 49 min |
| Apr 26, 10:31 PM CDT | Special Weather Statement | SJT | Sutton | 44 min |
| Apr 26, 10:41 PM CDT | Special Weather Statement | SJT | Schleicher | 34 min |
| Apr 26, 11:07 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Sutton | 53 min |
| Apr 26, 11:34 PM CDT | Special Weather Statement | SJT | San Saba | 26 min |
| Apr 26, 11:39 PM CDT | Special Weather Statement | SJT | Menard | 51 min |
| Apr 26, 11:48 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard, Schleicher, Sutton | 42 min |
| Apr 27, 12:00 AM CDT | Special Weather Statement | SJT | Sutton | 45 min |
| Apr 27, 12:13 AM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason, Menard | 62 min |
| Apr 27, 12:39 AM CDT | Special Weather Statement | SJT | San Saba | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.